72K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen - rare severe allergic reaction

8 REPLIES 8
45thegreenroom
Member

Re: Tamoxifen - rare severe allergic reaction

THANKYOU RevCat! Calmed down now and tooth removed yesterday, feeling much better today. I think they just made me feel 12 not a grown woman that is clearly not stupid. I will put it all down to a learning curb and be more assertive with them next time! Onwards and up, love Sarah Xxx
RevCat
Member

Re: Tamoxifen - rare severe allergic reaction

Hi Sarah,

 

They can be so annoying these doctors!  One thing at a time, let's do this before we think about that... and not realising we put two and two together to make a HUGE number.

 

The first thing to say is that three weeks won't make any difference in the scheme of things, so try not to let that worry you (at the start it used to terrify me even if if it was a one day delay but I now understand better and am a lot less anxious - the difference 3 years makes!!)

 

Concentrate on getting rid of this abscess and keeping well, and when you go back to see him your list of questions will be so perfected that he has to answer!

 

Take care and don't be afraid to ask more questions in the mean time x

45thegreenroom
Member

Re: Tamoxifen - rare severe allergic reaction

Hi RevCat, high temp and abscess today so ONC wouldn't even discuss hormone treatment today? Says he wants me back in 3 weeks. Tooth out 10am tomorrow, so hopefully will get better quickly now. I will be intouch as soon as I have been for my app and let you know how I get on? So annoying, I had been up since 6, making my list of questions for him and he flatly refused to talk about hormone treatment today, just said I have to get better first. Makes me think, what's he hiding if he won't talk about it today? Am I just been to sensitive ? Oh well, here's to 3 weeks time. Take care, Sarah xxxxxxxx
RevCat
Member

Re: Tamoxifen - rare severe allergic reaction

I think that's a really good idea to ask about the 'binding' ingredients - I nearly suggested you ask that, but then changed my mind.  I know that here is a liquid form of tamoxifen avaialble for people who cannot take the tablets due to allergies/intolerances, so may be worth asking about that.

 

let us know how you get on.

45thegreenroom
Member

Re: Tamoxifen - rare severe allergic reaction

RevCat, I am going to ask if I could be allergic to any of the ingredients? Maybe not just the tamoxifen . The brand was wockhardt? Xxx
45thegreenroom
Member

Re: Tamoxifen - rare severe allergic reaction

RevCat, there are some really good questions for me to ask? I didn't know they could use adjuvant calculations to tell me what the benefits might be. I guess I'm just so frightened of the SE now from any drug that I'm apprehensive about anymore treatments but I will try not to worry until I hear what he has to say. I am premenopausal and my oestrogen score was 7/8, so quite high. I finished radio last Monday and really feeling the effects, fatigue and an abscess chucked in for good measure! So not feeling ready physically or mentally for anymore treatment yet? Thanks for your helpful reply, take care Sarah Xxxxx I may be back on later for more advice xxxxxxx
45thegreenroom
Member

Re: Tamoxifen - rare severe allergic reaction

THANKYOU revcat! I will let you know how I get on tomorrow, night night xxxxxxx
RevCat
Member

Re: Tamoxifen - rare severe allergic reaction

Goodness Sarah, that sounds awful

 

As you cannot take tamoxifen, it is likely you will be offered one of the Aromatase Inhibitors (AI), which work in a different way but do a similar job.  My understanding is that if you are pre-menopausal they will probably want you to have zoladex injections (monthly) to put your ovaries to sleep (even if you have had chemo and they shot) and this can have its own side effects issues.  Some ladies choose, or are advised, to have their ovaries removed if this is the case rather than have the zoladex jabs/implants.  This is something you could discuss with your consultant.  Remember you have choices here, so don't be afraid to ask questions.

 

You might also want to ask them how beneficial they believe the Tamoxifen or AI to be for you (e.g. if they use Adjuvant to calculate benefits) as this might impact the deicsion you and they agree on.

 

I hope you get some good advice and that whatever the outcome you keep well.

45thegreenroom
Member

Tamoxifen - rare severe allergic reaction

Hi everyone, I was taken off tamoxifen 4 weeks ago due to a rare severe allergic reaction . I took for just over 3 weeks and from the first tablet I felt extremely unwell, about 15 days in my throat started to swell and I had difficulty breathing, I started to get covered in hives at night (the hives seem to be heat sensitive) I was advised to continue taking by BC Nurse and gp. When I started my radiotherapy my radiologists could clearly see how poorly I was (just over 2 weeks later) told me to stop taking tamoxifen immediately! That was 4 weeks ago. I am still getting hives if I don't take antihistamines. I have my ONC app tomorrow and wondered if any one has any advice on what to expect next, treatment wise? What questions you would ask? Thanks for reading everyone and look forward to hearing the advice you might have for me, big hugs Sarah xxxxxxx